Flood, Wilkin
- When
- June 30, 3:00 PM CST to 11:59 PM CST
- Where
- Wilkin forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.533, -95.383
Rainfall toward the end of June pushed the Red River at Wahpeton/Breckenridge back above its moderate flood stage of 12 feet. The crest for this event didn't occur until early July.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Rainfall toward the end of June pushed the Red River at Wahpeton/Breckenridge back above its moderate flood stage of 12 feet. The crest for this event didn't occur until early July.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 30, 2:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 300 PM CDT THU JUN 30 2005 ...MAIN FORECAST CHALLENGE CONCERNS RETURN OF CONVECTIVE CHANCES TO REGION OVER THE WEEKEND WITH NEXT IMPENDING TROUGH... .CURRENT OBSERVATIONAL OVERVIEW... 18Z SURFACE ANALYSIS DEPICTED VERTICALLY STACKED LOW PRESSURE OVER SW ONTARIO PROVINCE WITH STRONG DEEP LAYERED CYCLONIC FLOW STILL EVIDENT OVER CWFA. STRONGEST WINDS ATTM FROM NORTHERN RED RIVER VALLEY INTO NW MN WHERE STRONGEST PRESSURE RISES ARE OCCURRING. LATEST RADAR/OBS TRENDS SHOWED ERODING DEFORMATION ZONE DROPPING STEADILY SOUTHEAST ACROSS MN. ENOUGH GRADIENT/MIXING STILL ONGOING ACROSS CWFA TO JUSTIFY CONTINUATION OF WIND ADVISORY THIS EVENING. .SHORT TERM (TONIGHT-SUN)... AS VERTICALLY STACKED LOW CONTINUES TO PULL AWAY FROM REGION TONIGHT EXPECT ABATING WINDS THIS EVENING ALONG WITH EROSION OF MOISTURE IN COLUMN. FOG FORMATION POTENTIAL LATER TONIGHT AS CLEARING SKIES AND EVENTUAL LIGHT WINDS INTERACTS WITH RESIDUAL MOISTURE IN BOUNDARY LAYER/EVAPOTRANSPIRATION FROM LINGERING MOISTURE AT THE SURFACE. WEAK RIDGE OF HIGH PRESSURE BUILDS INTO REGION TONIGHT AND THEN SHIFTS EAST INTO THE MISSISSIPPI RIVER VALLEY BY FRIDAY NIGHT AS NEXT UPSTREAM TROUGH OF LOW PRESSURE OVER THE NORTHERN ROCKIES PULLS EAST INTO THE NORTHERN PLAINS. APPEARS INITIALLY BEST THUNDER THREAT FOR LATER FRIDAY/FRIDAY NIGHT WITH TROUGH WILL BE TO THE N AND W OF REGION WHERE BETTER MOISTURE FLUX CONVERGENCE/850MB WAA WILL BE EVIDENT AHEAD OF UPSTREAM MEAN 500MB SHORTWAVE TROUGH. HAVE OPTED TO INTRODUCE SLIGHT POP THREAT LATER FRIDAY AFTERNOON AND NIGHT ACROSS FAR NORTH ON SOUTHERN PERIPHERY OF WHERE BEST LOW LEVEL FORCING AND LARGE SCALE ASCENT WILL EXIST. BETTER CHANCES FOR CONVECTION LOOK TO BE OVER THE WEEKEND AS BETTER DEEP LAYERED MOISTURE (STRONG THETA-E ADVECTION)/STRONG INSTABILITY RETURNS NORTHWARD AND POOLS AHEAD OF EASTWARD ADVANCING TROUGH. EXPECT LARGE SCALE TROUGH/SURFACE BOUNDARY TO BE MORE PROGRESSIVE IN NATURE THAN RECENT SYSTEM WITH CONVECTIVE THREAT ENDING ACROSS THE EAST LATE SUNDAY. PER SPC SEVERE THREAT WILL EXIST SATURDAY/SUNDAY WITH STRONG INSTABILITY/GOOD UPPER LEVEL DYNAMICS INTERACTING WITH OVERALL FORCING ALONG BOUNDARY. .LONG TERM (MON THRU THURS)...MORE OF A ZONAL PATTERN SETS UP FOR THE WEEK AS A RIDGE OF HIGH PRESSURE ESTABLISHES ITSELF IN THE INTER-MOUNTAIN WEST. HIGH PRESSURE AT THE SURFACE OVER THE UPPER MIDWEST WILL RESULT IN MAINLY DRY CONDITIONS AND NEAR NORMAL TEMPS WITH LOWS NEAR 60F AND HIGH AROUND 80F. MOISTURE TRIES TO RETURN BY WED AS LOW PRESSURE DEVELOPS IN THE NORTHERN ROCKIES. I WILL KEEP THE LATTER HALF OF THE WEEK DRY FOR NOW AS THE POSSIBILITY REMAINS SLIM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...WIND ADVISORY THROUGH EARLY EVENING. NDZ006>008-014>016-024- 026>030-038-039-049-052>054. MN...WIND ADVISORY THROUGH EARLY EVENING EXCEPT WOODED AREA IN THE EAST. MNZ001>005-007-008-013>015-022-027-030-031-040. && BERG/JCA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 729 AM CDT THU JUN 30 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 729 AM CDT THU JUN 30 2005 ...SEVERE THUNDERSTORMS ARE FORECAST FOR PARTS OF EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA FOR FRIDAY AFTERNOON AND EVENING... ...SEVERE THUNDERSTORMS ARE FORECAST FOR ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA FOR SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED FOR PARTS OF EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST MINNESOTA NORTH OF A LINE FROM DEVILS LAKE NORTH DAKOTA TO BEMIDJI MINNESOTA. THE SEVERE STORMS CAN BE EXPECTED AFTER 1 PM AND SHOULD DIMINISH AFTER SUNSET. LARGE HAIL AND DAMAGING WIND ARE FORECAST. AN UPPER LEVEL JET WILL MOVE ACROSS SOUTHERN CANADA ALONG WITH A FAVORABLE WIND PROFILE AND INCREASING INSTABILITY. FOR SATURDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED FOR ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA FOR SATURDAY NIGHT. THUNDERSTORMS WILL DEVELOP IN THE HIGH PLAINS SATURDAY AFTERNOON AND MOVE INTO THE REGION SATURDAY NIGHT. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN NORTH DAKOTA DURING THE EVENING HOURS AND MOVE ACROSS THE AREA OVERNIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE HOPPES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1000 AM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 10 N MAHKONCE 47.47N 95.62W
06/29/2005 MAHNOMEN MN PUBLIC
LARGE BRANCH TORN FROM HEALTHY TREE
&&
WBARRETTThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461338.